Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 207, NWS Atlanta, GA

December 9, 2013Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 9, 2013, 6:05 AM EST for Forsyth County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 9, 2013, 6:05 AM EST (11:05 UTC)
Expired
Dec 10, 2013, 6:05 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 091105
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EST MON DEC 9 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY.


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-100105-
/O.NEW.KFFC.FL.W.0207.131209T1105Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T1045Z.000000T0000Z.UU/
605 AM EST MON DEC 9 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR CUMMING.
* AT 5 AM MONDAY THE STAGE WAS 5.0 FEET...AND RISING. 
* FLOOD STAGE IS 6 FEET. 
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
5 follow-up statements
000 
WGUS82 KFFC 091443
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 AM EST MON DEC 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 


GAC117-100443-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T1345Z.000000T0000Z.UU/
943 AM EST MON DEC 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 9 AM MONDAY THE STAGE WAS 6.5 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* BETWEEN 6 AND 7 FEET FLOOD STAGE IS SURPASSED WITH MINOR FLOODING 
  EXPANDING  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. 
  LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK 
  GREENWAY WILL FLOOD. THE AREAS UNDER GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE TO TWO FEET OF 
  WATER AND A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE 
  COVERED WITH AROUND TWO TO THREE FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
000 
WGUS82 KFFC 091945
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST MON DEC 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC117-100945-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T1845Z.000000T0000Z.UU/
245 PM EST MON DEC 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 145 PM MONDAY THE STAGE WAS 7.2 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO  
  CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* AT 7 FEET...MINOR FLOODING CONTINUES IN THE NATURAL FLOOD PLAIN OF 
  THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA 
  HIGHWAY...OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND 
  BOARDWALK OF THE BIG CREEK GREENWAY ARE FLOODED. THE AREAS UNDER 
  THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER AND A PORTION OF THE SIDEWALK UNDER 
  MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-100945-
/O.CON.KFFC.FL.W.0208.000000T0000Z-131210T2100Z/
/APHG1.1.ER.131209T1830Z.131210T1200Z.131210T1500Z.NO/
245 PM EST MON DEC 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON. 
* AT 145 PM MONDAY THE STAGE WAS 7 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* AT 7 FEET...MINOR FLOODING OCCURS IN THE WOODLANDS AND FIELDS ALONG 
  THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY AND ALPHARETTA AND 
  ROSWELL IN NORTH FULTON COUNTY.  FLOODING WILL IMPACT PORTIONS OF 
  THE BIG CREEK GREENWAY NEAR ALPHARETTA WITH SOME PORTIONS LIKELY TO 
  BE CLOSED WITH AROUND ONE FOOT OF WATER OVER AREAS OF THE PATHWAY...
  ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE 
  ROAD AND NEAR ROCK HILL PARK. ALSO PORTIONS OF THE YMCA CAMPGROUND 
  OFF PRESTON RIDGE ROAD BEGIN TO FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
000 
WGUS82 KFFC 100006
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EST MON DEC 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC117-101406-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.000000T0000Z.UU/
706 PM EST MON DEC 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 7PM MONDAY THE STAGE WAS 6.9 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO 
  CONTINUE TONIGHT. 
* FLOOD STAGE IS 6 FEET. 
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-101406-
/O.CON.KFFC.FL.W.0208.000000T0000Z-131210T2100Z/
/APHG1.1.ER.131209T1830Z.131210T1200Z.131210T1500Z.NO/
706 PM EST MON DEC 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON. 
* AT 7PM MONDAY THE STAGE WAS 7 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
000 
WGUS82 KFFC 100208
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EST MON DEC 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 


GAC057-101608-
/O.CON.KFFC.FL.W.0209.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.131210T0045Z.131210T0145Z.000000T0000Z.UU/
908 PM EST MON DEC 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE. 
* AT 9 PM MONDAY THE STAGE WAS 17.1 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17 FEET. 
* AT 17 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS AND FIELDS ALONG THE RIVER GENERALLY EAST OF CANTON. THIS
  INCLUDES THE GRASSY LOT BEHIND A PUMP STATION OFF RIVERSTONE 
  PARKWAY AND NEAR THE INTERSTATE 575 BRIDGE.

&&

LAT...LON MISSING


$$

GAC117-101608-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.000000T0000Z.UU/
908 PM EST MON DEC 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 9 PM MONDAY THE STAGE WAS 6.2 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING...BUT EXPECTED TO FALL BELOW FLOOD
  STAGE BEFORE MIDNIGHT TONIGHT.  
* FLOOD STAGE IS 6 FEET. 
* AT 6 FEET...MINOR FLOODING EXPANDS INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 2 FEET OF WATER. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-101608-
/O.EXT.KFFC.FL.W.0208.000000T0000Z-131211T0000Z/
/APHG1.1.ER.131209T1830Z.131210T0600Z.131210T1800Z.NO/
908 PM EST MON DEC 9 2013

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY EVENING. 
* AT 9 PM MONDAY THE STAGE WAS 7.1 FEET AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL REMAIN NEARLY STEADY AROUND 7.1 FEET TONIGHT. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
000 
WGUS82 KFFC 100319
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EST MON DEC 9 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

 
GAC117-100349-
/O.CAN.KFFC.FL.W.0207.000000T0000Z-131210T0319Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.131210T0207Z.UU/
1019 PM EST MON DEC 9 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 10 PM MONDAY THE STAGE WAS 5.7 FEET AND FALLING.
* FLOOD STAGE IS 6 FEET. 
* THE CREEK HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL.

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 3:31 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Dec 9, 3:31 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 AM EST MON DEC 9 2013

...CONTINUOUS RAIN OVER NW GA MAY LEAD TO ISOLATED FLOODING...

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS WEDGE REMAINING IN PLACE FROM THE
MID ATLANTIC THROUGH THE CAROLINAS AND EAST CENTRAL GEORGIA.
WIDESPREAD LOW CLOUDS CONTINUE WITHIN THE WEDGE WITH MAINLY 2 TO
4 MILE VISIBILITY BUT ISOLATED VALUES BELOW A MILE FOR THE
SOUTHEAST CORNER AS WELL. JUST OFF THE SURFACE...MODERATE
SOUTHWEST FLOW IS PUSHING MOISTURE UP AND OVER THE WEDGE
RESULTING IN WIDESPREAD LIGHT TO MODERATE RAIN FROM HARALSON TO
WHITE COUNTIES AND POINTS NORTHWEST. IN FACT...ELEVATED FLOW HAS
BECOME STRONG ENOUGH(AROUND 45KTS) TO ALLOW FOR ISENTROPIC
INDUCED THUNDERSTORMS EMBEDDED WITHIN THE MODERATE RAIN JUST
NORTH OF THE ATLANTA METRO.

FOR THE REMAINDER OF TODAY...ELEVATED WIND CORE AT 025MB SHOULD
PROGRESS EASTWARD WITH BEST ISENTROPIC UPGLIDE GOING ALONG WITH
IT. THIS SHOULD ALLOW RAINFALL RATES TO DIMINISH THROUGH MID
MORNING BUT ORIENTATION OF RAIN AXIS SHOULD REMAIN FAIRLY STEADY
STATE OVER NORTHWEST GEORGIA. WEDGE WILL BEGIN TO BREAK DOWN AS
WELL WHICH WILL ALSO AID IN REDUCING RAINFALL POTENTIAL BUT FOR
EAST CENTRAL ZONES...NOT BUYING AS QUICK AN ERODING SCENARIO AS
WHAT MODELS DEPICT. I DO THEREFORE KEEP TEMPS IN THIS REGION MORE
IN LINE WITH A CAD SCENARIO...SOME 3 TO 5 DEGREES BELOW GUIDANCE.

FOR TONIGHT...INITIALLY IT WILL BE SIMILAR TO TONIGHT WITH PATCHY
DRIZZLE AND FOG AREAWIDE AND BEST CHANCES OF RAIN FOR THE
NORTHWEST CORNER. THIS WILL CHANGE AS WE APPROACH DAYBREAK AS A
STRONG SHORTWAVE PUSHES INTO THE TENNESSEE VALLEY AND
CONSOLIDATES PRECIP AXIS...ONCE AGAIN OVER NORTHWEST GEORGIA.
SHOULD SEE SOME QUICK MOVEMENT HOWEVER TO THIS RAIN SHIELD AS
TROUGH CATCHES UP AND GIVEN LIGHTER QPF AMOUNTS...ANY FLOODING
SHOULD ISOLATED.

LOW LEVEL WIND CORE INCREASES TO NEAR 50 KTS ONCE AGAIN AHEAD OF
THE TROUGH OVER MOST OF THE FORECAST AREA AND WE WILL NOT LONGER
HAVE THE SUBSIDENCE OF A WEDGE TO SAVE US. ALTHOUGH INSTABILITY
LOOKS TO BE NON EXISTENT...WOULD NOT BE SURPRISED TO SEE SOME
STRONG DAMAGING GUSTS IN JUST THE SHOWER ACTIVITY AS IT MOVES
THROUGH TUESDAY. FINALLY GET SOME CLEARING LATE TUESDAY WITH GOOD
AGREEMENT AMONG THE SHORT TERM MODELS.

DEESE

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT THROUGH THE
EXTENDED ESPECIALLY WITH RESPECT TO THE WEEKEND SYSTEM. EXTENDED
BEGINS WITH HIGH PRESSURE OVER THE OHIO VALLEY IN CONTROL OF MOST
OF THE EASTERN THIRD OF THE COUNTRY BEHIND THE EARLY WEEK FRONTAL
PASSAGE. VERY DRY AIR IN PLACE BUT ENOUGH OF A PRESSURE GRADIENT
WILL REMAIN IN PLACE TO KEEP WINDS FROM GOING CALM OVERNIGHT...
WHICH IN TURN PREVENTS TEMPS FROM BOTTOMING OUT EARLY IN THE
PERIOD. WEAK WAVE PUSHES THROUGH WEDNESDAY NIGHT WHICH MAY SERVE
TO INCREASE CLOUDS BUT SHOULD NOT BRING ANY PRECIP TO THE AREA.

THE BIGGER STORY WILL BE TOWARD THE WEEKEND. RIDGING INCREASES
ALOFT ON FRIDAY IN ADVANCE OF STRONG TROUGH DEEPENING OVER THE
DESERT SOUTHWEST. SURFACE LOW DEVELOPS IN THE LEE OF THE ROCKIES
IN THE SOUTHERN PLAINS AND AS IT WORKS ITS WAY EAST...IT
OVERSPREADS MOISTURE AND PRECIPITATION ACROSS THE AREA ESPECIALLY
ON SATURDAY. MAY HAVE A WEAK HYBRID CAD IN PLACE DEPENDING ON HOW
FAR OFFSHORE THE SURFACE HIGH HAS MOVED BY THAT POINT. INTRODUCED
A BRIEF RAIN/SNOW MIX SATURDAY MORNING AS CURRENT TIMING BRINGS
MOISTURE IN WITH TEMPS IN THE LOWER 30S ACROSS NORTH GEORGIA. HAVE
ALSO INCREASED POPS TO LIKELY ON SATURDAY BASED ON MODEL
AGREEMENT...THOUGH ECMWF IS JUST A TOUCH FASTER THAN GFS. FRONT
MOVES QUICKLY OUT SATURDAY NIGHT...THOUGH ECMWF IS ADVERTISING A
SECONDARY SHORTWAVE PUSHING THROUGH SATURDAY NIGHT.

OVERALL MAX TEMPS LOOK TO BE FAIRLY CLOSE TO AVERAGE...WITH LARGER
SWINGS IN LOW TEMPS...STARTING OFF ON THE COOL SIDE WITH DRY HIGH
PRESSURE AND PLACE AND GRADUALLY INCREASING TOWARD THE WEEKEND
WITH THE INCREASING MOISTURE.

TDP

&&

.HYDROLOGY...
AS MENTIONED ABOVE...EXPECT LOW LEVEL WIND CORE WHICH IS
RESPONSIBLE FOR HEAVIER SHRA AND EMBEDDED TSRA TO LIFT OUT QUICKLY
THIS MORNING LEAVING BEHIND MORE IN THE WAY OF LIGHT TO
OCCASIONALLY MODERATE RAIN. 6 HOUR FFG IS LOW AND IN SOME CASES
BELOW 2 INCHES BUT EVEN GOING ON HIGH SIDE OF GUIDANCE...I AM
HAVING A TOUGH TIME REALIZING THESE VALUES. STILL FEEL NORMAL
PROBLEM AREAS COULD BRIEFLY GO INTO MINOR FLOOD BUT ISOLATED
NATURE PRECLUDES ISSUANCE OF A FLOOD WATCH AT THIS TIME.

&&

.AVIATION...
06Z UPDATE...
NOT MUCH VARIANCE AT ALL TO CIGS THE LAST 24 HOURS AND EXPECT LIFR
CONDITIONS TO CONTINUE INTO THIS MORNING WITH BRIEF PERIOD OF
VLIFR ALSO POSSIBLE. BY EARLY AFTERNOON...AS WINDS SHIFT TO
SOUTHWEST...DO LIFT CIGS SLIGHTLY INTO THE IFR RANGE BUT NO
ADDITIONAL IMPROVEMENT EXPECTED THIS TAF SET. BAND OF SHRA AND
EMBEDDED TSRA WILL AFFECT RYY AND PERHAPS FTY AND PDK BUT LARGELY
REMAIN NORTH OF ATL. MORE VLIFR EXPECTED MONDAY NIGHT BEFORE WINDS
PICK UP AROUND DAYBREAK AND LEAD TO HIGH CIGS BUT INCREASED SHRA CHANCES.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON CIG IMPROVEMENT TODAY.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          47  47  57  36 /  50  40  60   0
ATLANTA         50  46  53  36 /  60  50  80   0
BLAIRSVILLE     45  44  50  29 / 100 100 100   0
CARTERSVILLE    48  42  49  30 / 100  80  80   0
COLUMBUS        64  56  59  40 /  40  40  60   0
GAINESVILLE     44  44  54  35 /  80  70  80   0
MACON           61  57  64  39 /  30  40  70   0
ROME            48  42  46  29 / 100 100 100   0
PEACHTREE CITY  54  48  53  34 /  60  50  80   0
VIDALIA         64  63  67  47 /  20  20  50   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....TDP
AVIATION...DEESE
Hazardous weather outlook, Dec 9, 4:05 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 AM EST MON DEC 9 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
405 AM EST MON DEC 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED THUNDERSTORMS POSSIBLE TODAY...
...AREAS OF HEAVY RAIN WITH ISOLATED MINOR FLOODING POSSIBLE
 TODAY ACROSS NORTH GEORGIA...

WEATHER HAZARDS EXPECTED...

GUSTY WINDS AND OCCASIONAL LIGHTNING.
PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. ISOLATED TO
SCATTERED MINOR FLOODING IS ALSO POSSIBLE.

DISCUSSION...

A COOL WEDGE OF HIGH PRESSURE REMAINS IN PLACE ACROSS NORTHEAST
GEORGIA. ANOTHER COLD FRONT WILL PUSH INTO NORTH GEORGIA AND STALL
TODAY...AND THE COMBINATION OF THESE TWO FEATURES WILL LEAD TO
PERIODS OF MODERATE TO HEAVY RAIN...ESPECIALLY ACROSS PORTIONS OF
NORTH GEORGIA. THE HEAVY RAIN MAY LEAD TO ISOLATED FLASH FLOODING
AND SCATTERED MINOR RIVER FLOODING. THE BEST CHANCES FOR ISOLATED
FLOODING WILL BE ALONG AND NORTH OF A CARROLLTON TO JEFFERSON LINE.

WHILE INSTABILITY IS MINIMAL...THERE WILL BE ENOUGH TO PRODUCE
EMBEDDED THUNDERSTORMS IN THE LARGER AREA OF RAIN. STRONG WINDS
JUST OFF THE SURFACE MAY BE ABLE TO REACH THE GROUND IN THE
HEAVIER SHOWERS. GUSTY WINDS TO 40 MPH AND OCCASIONAL LIGHTNING
ARE POSSIBLE ACROSS NORTH GEORGIA MOST OF TODAY...AND ACROSS
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...PERIODS OF HEAVY RAIN WILL CONTINUE MAINLY ACROSS NORTH GEORGIA
ON TUESDAY...

DISCUSSION...

THE STALLED FRONT WILL BEGIN TO WORK ITS WAY SOUTH DURING THE DAY
ON TUESDAY...BUT NOT BEFORE ALLOWING MORE RAIN TO FALL MAINLY
ACROSS NORTH GEORGIA. WHILE THUNDERSTORMS ARE NOT EXPECTED...
AGAIN STRONG WINDS JUST ABOVE THE SURFACE MAY BE ABLE TO REACH THE
GROUND IN THE HEAVIER SHOWERS...LEADING TO GUSTY WINDS TO AROUND
40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 9:56 AM ESTFlash Flood WarningFFCGilmer4 hr
Dec 9, 12:12 PM ESTRiver Flood WarningFFCForsyth, Fulton38 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.